Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 132, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2015, 2:58 PM CDT for Hickman County, Humphreys County, Perry County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 2:58 PM CDT (19:58 UTC)
- Expired
- Jul 14, 2015, 3:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Humphreys County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 108 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:43 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 14, 12:43 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT TUE JUL 14 2015 .AVIATION UPDATE... MAIN CONCERN FOR THE TAF PERIOD WILL BE STORMS THIS AFTERNOON PARTICULARLY FOR BNA AND CSV. PLACED TEMPO GROUP AT THOSE TWO TERMINALS AND LEFT VCTS AT CKV DUE TO LOWER PROBABILITY. SFC FRONT AND ASSOCIATED WIND SHIFT WILL SLOWLY MOVE SOUTH THROUGHOUT THE OVERNIGHT HOURS. LOW CIGS AND VIS WILL BE AN ISSUE FOR THE AREAS THAT SEE RAIN THIS EVENING. DROPPED BNA TO MVFR AND CSV TO LIFR. CONDITIONS WILL IMPROVE BY MID MORNING TOMORROW. BEHIND THE FRONT WINDS WILL BE OUT OF THE NORTH TOMORROW AT 5-10 KTS. REAGAN && .PREV DISCUSSION... /ISSUED 1045 AM CDT TUE JUL 14 2015/ UPDATE... A WARM, MUGGY AIR MASS CURRENTLY RESIDES OVER MIDDLE TN AHEAD OF A WEAK SFC FRONT THAT WILL SLIDE SE THROUGHOUT THE DAY TOWARD THE AREA. MORNING CONVECTION THAT AFFECTED THE NORTHEASTERN COUNTIES HAS NOW MOVED EAST INTO MRX'S CWA. ACROSS MIDDLE TN AN ALREADY UNSTABLE ENVIRONMENT EXISTS WITH 2000-3000 J/KG OF MLCAPE AND A WEAK SFC BASED CAP. BY 18Z 3500-4000 J/KG OF MLCAPE WILL BE IN PLACE WITH NO CIN REMAINING. STORMS COULD INITIATE ALONG ANY RESIDUAL OUTFLOW BOUNDARIES PARTICULARLY TOWARD THE PLATEAU FROM THE MORNING CONVECTION. HRRR HAS BEEN CONSISTENTLY PRODUCING CONVECTION BY EARLY AFTERNOON ALONG THE I-40 CORRIDOR AND THEN PUSHING SOUTH. ANOTHER ROUND OF STORMS IS POSSIBLE LATER THIS EVENING AFTER 00Z ASSOCIATED WITH THE SFC FRONT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE TODAY. THE 12Z OHX RAOB INDICATED 40 KTS OF EFFECTIVE BULK SHEAR WHICH IS SUFFICIENT TO SUPPORT ROTATING UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL DESPITE A WARM THERMAL PROFILE. THE TORNADO THREAT WOULD BE MORE CONDITIONAL ON INTERACTIONS WITH RESIDUAL OUTFLOW BOUNDARIES. DAMAGING WINDS WILL BECOME THE DOMINANT THREAT ONCE COLD POOLS CONGEAL AND LINE SEGMENTS BECOME THE MODE OF CHOICE. AS FAR AS THE GRIDS...FORECAST LOOKS IN GOOD SHAPE. ONLY MINOR TWEAKS WERE MADE. REAGAN && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 91 70 91 / 50 20 10 10 CLARKSVILLE 73 89 69 90 / 50 20 10 10 CROSSVILLE 69 84 65 84 / 60 20 10 10 COLUMBIA 74 93 70 92 / 50 30 10 10 LAWRENCEBURG 74 93 70 92 / 50 30 10 10 WAVERLY 74 91 70 91 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE JUL 14 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FRIDAY AFTERNOON THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 14, 2:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG N LIVINGSTON 36.39N 85.33W
07/14/2015 OVERTON TN EMERGENCY MNGR
MULTIPLE POWER LINES DOWN ALONG WITH POWER OUTAGES AND
TREES DOWN ACROSS OVERTON COUNTY.
&&
EVENT NUMBER OHX1500666
MDLocal storm report, Jul 14, 2:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL W MONTEREY 36.13N 85.24W
07/14/2015 M1.00 INCH PUTNAM TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN MONTEREY
&&
EVENT NUMBER OHX1500667
MDLocal storm report, Jul 14, 2:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FUNNEL CLOUD 4 W COOKEVILLE 36.16N 85.58W
07/14/2015 PUTNAM TN FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED ALONG HIGHWAY 70 AT DOUBLE
SPRINGS ROAD WEST OF COOKEVILLE.
&&
EVENT NUMBER OHX1500668
MDLocal storm report, Jul 14, 2:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 2 NW LEBANON 36.23N 86.35W
07/14/2015 WILSON TN EMERGENCY MNGR
TREES UPROOTED AND POWER LINES DOWN NEAR LEBANON NEAR
COLES FERRY ROAD AND BEREA CHURCH ROAD AND ACADEMY ROAD
&&
EVENT NUMBER OHX1500669
MDLocal storm report, Jul 14, 2:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FUNNEL CLOUD 3 SE LEBANON 36.18N 86.28W
07/14/2015 WILSON TN TRAINED SPOTTER
FUNNEL CLOUD REPORTED SE OF LEBANON
&&
EVENT NUMBER OHX1500670
MDLocal storm report, Jul 14, 2:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TORNADO 3 W COOKEVILLE 36.16N 85.56W
07/14/2015 PUTNAM TN EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR NORTH DRIVE IN
DOUBLE SPRINGS WEST OF COOKEVILLE
&&
EVENT NUMBER OHX1500671
MDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Tornado Warning | OHX | Clay | 29 min |
| Jul 14, 7:09 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 51 min |
| Jul 14, 7:59 AM CDT | Special Weather Statement | OHX | Fentress | 46 min |
| Jul 14, 12:50 PM CDT | Special Weather Statement | OHX | Fentress | 25 min |
| Jul 14, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 44 min |
| Jul 14, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 49 min |
| Jul 14, 1:34 PM CDT | Tornado Warning | OHX | Fentress, Pickett | 26 min |
| Jul 14, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jul 14, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 39 min |
| Jul 14, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Jul 14, 2:02 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 43 min |
| Jul 14, 2:04 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 17 min |
| Jul 14, 2:18 PM CDT | Special Weather Statement | OHX | Davidson, Trousdale, Wilson | 42 min |
| Jul 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jul 14, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Jul 14, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| Jul 14, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 23 min |
| Jul 14, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 34 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 33 min |
| Jul 14, 2:53 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 27 min |
| Jul 14, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 34 min |
| Jul 14, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 14, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 29 min |
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 49 min |
| Jul 14, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 27 min |
| Jul 14, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Jul 14, 3:32 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 58 min |
| Jul 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 34 min |
| Jul 14, 3:44 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 5 hr |
| Jul 14, 3:50 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 5 hr |
| Jul 14, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 21 min |
| Jul 14, 3:57 PM CDT | Tornado Warning | OHX | Cannon, Warren | 13 min |
| Jul 14, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 48 min |
| Jul 14, 4:13 PM CDT | Special Weather Statement | OHX | Marshall | 47 min |
| Jul 14, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 34 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
| Jul 14, 5:04 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 56 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.